G-tube and vomiting

Our 6 month old son has a g-tube. Is there anything we can do to prevent vomiting? Currently he is on Prilosec and Domperidom.

SAC approved answer

If he is getting bolus feeds they could go to drip feeds. If that doesn't work feedings into the small intestine rather than stomach often work (the tube goes through the stomach and into the small intestine) This type of feeds must be given as a drip. He should also have an UGI (Upper Gastrointestinal Series) to make sure the anatomy is correct and an EGD (A test that involves visually examining the lining of the esophagus, stomach, and upper duodenum) to make sure there isn't another reason for vomiting. We also often find the dose of Prilosec is way too low. This can be checked by putting a pH probe beside the G tube and into the stomach for 24 hours when receiving the meds. If there isn't adequate neutralization of stomach acid increasing the dose may help

CP/TK 7-13-10

Return to Ask the Expert

Ask the Expert

About the website contents

All of the information contained within these questions and answers is for education purposes only. The place to get specific medical advice, diagnoses, and treatment is your doctor. Use of this site is strictly at your own risk. If you find something that you think needs correction or clarification, please let us know, contact see below.